MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM 6.0 TIGHT TO SHAFT FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM 6.0 TIGHT TO SHAFT FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number XT23GS60NGC212N
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during trach care, an overfill of the train balloon was noted and while extracting water from the pilot balloon, it had more resistance than normal and was slow to extract.The balloon would be completely compressed and refill after waiting.Filling water in pilot balloon had resistance and pilot balloon was noted to be lopsided during fill and trach itself was lopsided.Both were manipulated to form symmetrical shape.There was medical intervention required, and the outcome of the injury (bleeding from airway) was resolved by on (b)(6) 2024.The issue was resolved by changing out the trach for visible testing.There was patient involvement, with injury and no death event reported.
 
Additional Manufacturer Narrative
One device was returned for analysis.Device is visually free from defects.During leak testing, it was observed that the cuff inflated asymmetrically.From the measurements taken, asymmetrical inflation is observed and exceeds acceptance limits.The reported defect is observed and can be traced to the manufacturing process.This information is documented and will be tracked for trending purposes.

Brand Name
BIVONA CUSTOM 6.0 TIGHT TO SHAFT FLEXTEND TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20651360
Report Number1824231-2024-00092
Device Sequence Number8219070
Product Code JOH
UDI-Device Identifier15019517393491
UDI-Public(01)15019517393491(17)290815(10)GB025055
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXT23GS60NGC212N
Device Lot NumberGB025055
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6.0 CUSTOM BIVONA/10MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient SexFemale
Patient Weight30 KG
Patient RaceNative Hawaiian Or Other Pacific Islander